MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX®FX; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX®FX; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number CX*FX05RW
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E3: occupation: perfusionist.G4: pma/510(k): k130280.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.No anomaly was found in the manufacturing record and the shipping inspection record of the actual product.No other similar report of the product with the involved product code/lot number was found.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Event or Problem Description
The user facility reported that leakage at the outlet of the oxygenator occurred during priming.The event occurred pre-treatment; therefore, no patient was involved.The procedure outcome was not reported.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date in section d9, update section h3, and to provide the completed investigation results.Investigation of the actual sample: visual inspection of the actual sample found no anomaly such as a breakage was found.Leak test of the actual sample: the actual sample was installed into a circuit consisting of tubes, and the colored saline solution was circulated through the actual sample at a flow rate of 1.5 l/min.No leakage was found.The blood channel of actual sample was filled with colored saline solution, the blood outlet side was blocked, and a pressure of 2 kgf/cm2 was applied to the blood channel from the blood inlet side.No leakage was found.No anomaly was found in the manufacturing record and the shipping inspection record of the actual sample.No other similar report of the product with the involved product code/lot number was found.Based on the investigation result, no leakage was found in the actual sample.The issues described could not be confirmed with the returned sample.In ashitaka factory, 100% leak test of this product is performed.Therefore, it was not possible to clarify the cause of occurrence.Relevant instructions for use (ifu) reference: "do not use an oxygenator and reservoir that leaks.Replace it with another capiox fx05 oxygenator and reservoir." "band all connections in the circuit.".

Brand Name
CAPIOX®FX
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
stephanie handy
265 davidson ave
suite 320
somerset, NJ 08873
9499890491
MDR Report Key20913318
Report Number9681834-2024-00232
Device Sequence Number12724294
Product Code DTZ
UDI-Device Identifier04987350781772
UDI-Public(01)04987350781772(17)260831(10)230911
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K071572
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model NumberCX*FX05RW
Device Catalogue NumberN/A
Device Lot Number230911
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/27/2024
Supplement Date Received by Manufacturer12/12/2024
Initial Report FDA Received Date12/12/2024
Supplement Report FDA Received Date01/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown